I made a HUGE mistake that I will never do again. I had an encounter with an escort on September 15, 3 weeks ago. The encounter was with a condom but when I pulled my penis out half of the condom was hanging off my penis like it was coming off. (I'm not sure if it broke) 2 weeks after the encounter I began to itch. I had a rash on my neck and chest. Today I still have a VERY bad rash on my upper legs, stomach, chest and upper arms, and back. I went to my doctor and he said that I had hives. He prescribed me 20 mg of Prednisone 3 times a day (after ever meal) I have been taking the pills for 4 days and the rash is worse. Some spots will appear and disappear in a matter of hours. I truly believe that I have and ARS rash and have contracted HIV. I have seen post online where people say that they had itchy hives before they tested positive for HIV. I do not have any other symptoms at all. I fell 100% healthy besides the rash that I have had for a week.
Doc, Please be straight with me. What are the odds that I have HIV? I mean 2 weeks on the dot I get a rash. That seems pretty much on spot for ARS. Some of the HIVES do not itch mostly the ones on my stomach and chest.
How many people have come to you on this forum or in person that have had this similar situation, and their test was positive or negative for HIV.
Should I go get tested now, at the 3 week mark, or wait 3-4 more weeks.
Thank you so much Doc
Welcome to the Forum. Indeed what you describe does sound like hives. That does not mean that you have HIV. Most HIVs are caused by some sort of allergy. The proportion caused by HIV are tiny.
The encounter you describe is very, very low risk for HIV. here are the reasons:
1. Your partner is unlikely to have HIV. Most CSWs do n have HIV.
2. If she had HIV and you had used a condom, your risk for HIV would be 1 in 1000. You used a condom. that it was coming off as you exited is not uncommon and does not mean that your exposure was not condom protected. it sounds VERY likely that your condom was in the right place.
3. A rah without other symptoms is not suggestive o HIV.
As far as testing is concerned. If your rash was the ARS, it a blood test will be positive just a day or two after the rash started to appear. I predict your test ill be negative if you choose to get it. Since this is otherwise too early, I would also recommend testing at 8 weeks, just to be 100% sure that you are negative. I(I am confident now that you are gong to be negative)
I know that the 4 weeks test is not conclusive but I took a full std panel test and everything was Negative including HIV. I will take the HIV test again in 4 weeks. I am starting to believe that I have 'cholinergic urticaria' and anxiety. My hive come on every time that I get stressed and feel my body get warm, then they go away after I relax. I will update you in 4 weeks for my 8 week test.
I am starting to get bad pain in my legs(mostly calves) and sore feeling in my arms, but I have no fever at all. Plus the red spots (they come and go) are still there. I know that muscle pain a symptom of ARS. I am still waiting to take my 8 week test.
Doctor I have had this rash for 7 full weeks. I take Zyrtec and it keeps it under control. Dr. H. Hunter Handsfield say that ars last 4-6 weeks and others say that it last 1-2 weeks. Does the ars rash last 4-6 weeks or 1-2 weeks? Also should I take an 8 week test or wait until week 12?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.